My dialysis nurse had told me the same thing, that she never heard of dialysis causing twitching in all her years as a dialysis nurse. That is until my last visit to the clinic, when I told her I had encountered others online with the same complaint. Suddenly, she admitted to having the wife of one of her other patients mention that her husband also twitches, every time he is doing dialysis. Although she (the nurse) had no explanation to why this occurs.
As for kidney function, I'm end stage renal, and have no kidney use at all, as far as I have been made to understand. I may well be risking my life by skipping some dialysis sessions, but when I do, I actually feel healthier then when I am constantly taking the treatments. After one day without dialysis the twitching subsides, after two days I feel normal again, and usually by the third day I feel I may need a dialysis treatment. I don't see how constant involuntary twitching, (which begins in the legs and works it's way to the rest of the body has any resemblance to what could be considered as being well or healthy? I did an experiment a couple of months back and went two whole weeks without any dialysis, although it didn't help to reduce the excess fluid in my legs I found that a good 40 km bicycle ride made me feel much better and also reduced my creatine levels more significantly then a full week of dialysis. In fact after that and an even longer bike ride, from my town to the city both in fact just the day before my lab work (blood tests) my toxin levels, especially my creatine levels, were down significantly.
Contrary to the twitching and what I've been told, dialysis leaves me feeling worse more often then leaving me feeling better. I don't think more clearer as they state it would make me feel, in fact my thinking seems more muddled then before. Then there's the itching and the feeling of exhaustion that also seem to accompany dialysis treatments. I also feel that I have been deceived by doctors and dialysis staff and brochures that make dialysis seem like a pleasant vacation. First before I agreed to the insertion of the cafiter, I was told of all the wonderful things it would do for me. I was told I'd feel healthier, that my thinking would be clearer, just the opposite of how it really makes me feel. I was told I would die if I didn't get it done, I was old I may take baths, the brochures in the clinic make it sound like the greatest thing in the world, which I find them most deceiving. The biggest deception is how it would not affect your sexuality or activity.
The little truths only started to surface after I agreed to the insertion, and actual insertion of the cafiter. I has soon after that, found out that baths were out of the question, and that of the itching and twitching, the loss of appetite, the pains called drain pain, (which feels like someone draining you testicles from the inside to the point of sever pain and discomfort), the pain when digesting and or passing stools or gas, the pain involved in urinating, and here's the kicker. Remember the brochure mentioning how sex would be unaffected? Well that was an outright lie, and a deception that I feel must be answered for, amongst the others. I found out one day to my embarrassment that I can not maintain an erection, and that I can't control the discharge, which now happens immediately, which neither was ever a problem for me in the past. I had mentioned this to the doctor as to why this was happening, and he skillfully dodged the question by saying, at my current toxin levels, I shouldn't even be thinking about sex. Even if that was actually so, what about when toxin levels are down where he thinks/or wants them to be. An answer would have been appropriate. Nothing like informing your patients after the fact!
I sincerely believe that most of these side effects are being caused by the cafiter itself and/or it's location in my groin area. There may also be the possibility as you suggest that I may have an allergy or sensitivity to the dialysate or the bags or tubing, and will be checking into that. As for medications, I've always dislike pills, so I take only what I am prescribed, and as I was taking the same pills before the dialysis surgery with no adverse effects, I can most likely be sure it was not the medications, which consist of a stool softener, water pills, high blood pressure pill, a vitamin E pill, and calcium pills as a binding agent. None of these have had any adverse affects. I have already, last appointment asked them to add and check for magnesium or sodium levels which they added to the last test, you would think they could or should have thought of that one on their own however. I shall be getting the results of those tests this Friday.
So your are suggesting a whole separate set of specialists for this twitching problem? And I am supposing that restless leg syndrome, may be what my twitching is called as when I do dialysis, that's where it begins, in the legs, and then spreads from there. I can tell you I haven't done dialysis since my last message, and the twitching has stopped. I will be doing some sometime tonight or most likely tomorrow, as I do realize I must keep my toxin levels down. Day times are better for me as the twitching and drain pains prevent me from sleep, Some days after frequent dialysis, I twitch so bad I'm awake for 3-4 days without sleep, which also can not be good for anyone! I was then prescribed sleeping pills to help me sleep, at first one would do the job, then I needed two, now three do not even have an effect.
What I am finding baffling is how anyone can call this living, I'm starting to look favorably to the alternative. In Ontario Canada, you have to wait a minimum of 6 1/2 years on a donors list if you can not come up with a live donor. And to top that off, you have to be on dialysis to get on that list in the first place. I think that's a little too long to endure this twitching and other discomforts. To say the least and no blame is being placed here, this whole kidney thing has ruined my life and life style as well as having crushed my hopes and dreams, one of which was to go to Indonesia, and meet with a very special friend and possibly get married. As it is, and I have been honest with them about my condition, (except for the sex part that is) and she stills seems eager to proceed. But we are both very realistic, and that seems more and more to be something that is becoming unlikely.
My final thing I must do, is create a video informing people of my experiences in hopes that others will have more information to be able to make more informed decisions. I currently have two You Tube channels and other sites where I may upload this content to, and in combination I have around 300 subscribers, and my videos seem to reach great deals of people beyond that. I haven't put out a video in two years, yet I seem to get a new subscriber ever week, This has given me something to talk about. However it still may be a while for such a video, as I put a lot of time into them for quality purposes, and I must be thorough by gathering as much information as I can. With this, I take my leave for now, and ask anyone with information on PD Dialysis and or their experiences contact my on my main you Tube channel, user name, mrgionni, and leave me a private message. I can add a mention if preferred our relate your experiences and/or advice under a fictional name or not at all if preferred. I'm eager to hear from others with the same experiences.
You Tube User Name: mrgionni
Ps. A simple web search of my name will reveal many other sites in which you may belong to and find me at. Thank you for your time and attention. And may any with end stage renal disease fair much better than I have. And thank you Beth for your reply, hope to converse with you again shortly, and have added this page to my favorites so as I may easily locate it again.